Jump to content
CrazyBoards.org

My Effexor XR Experience


Recommended Posts

I figured I would start a thread so that I could chronicle my experience with Effexor XR, so here it is.

Day 1 (yesterday): Took my first 37.5mg dose in the morning with food. It definitely made me more alert, and a bit lightheaded, but those were the only noticeable side effects.

Day 2: Again, took 37.5mg in the morning with food. This was about an hour ago, and other than being a bit more awake, and having a little bit of nausea, no physical side effects noted. I'm not sure if it is a side effect or just me being me...but I am more than a little irritable today. I'm hoping that it's unrelated to the Effexor because if it is, I'm not sure that I'll be able to handle it. I've also definitely psyched myself out a bit by reading so much about Effexor online, especially about the withdrawal being so hellish and that scares me. I've also read that it doesn't really begin to work on norepinephrine until you get to the higher doses, and my doctor said that he wanted to try it because it's a dual reuptake inhibitor...but there's no way my body would be able to handle a high dose because I'm med sensitive, so now I'm wondering if my doctor put me on the wrong thing seeing as we've tried multiple SSRIs and they aren't right for me which is why he said we should go for a SNRI, but at the dose I'm at and at a dose that my body would be able to handle, Effexor is essentially just another SSRI...it seems that Cymbalta might have been a better choice because it acts equally on serotonin and norepinephrine equally at all doses. Am I right in thinking that? Should I ask my doctor? I'm lost

Link to comment
Share on other sites

My mom could barely stand me today because I'm so irritable/moody...and let me tell you, it's BAD. I'm actually kind of afraid to even continue taking this because I've never had such a strong mental reaction to any med and although yes maybe it'll settle down, I don't know that I want to take that risk, especially since the drug info sheet says "CONTACT THE DOCTOR AT ONCE if new, worsened, or sudden symptoms such as depressed mood; anxious, restless or irritable behavior; panic attacks; or any unusual change in mood or behavior occur." That pretty much describes what's happened to me to a T...so I'm gonna have to call my doctor first thing tomorrow morning.

Link to comment
Share on other sites

I don't want this to sound like I'm doubting that really bad side effects happen...obviously they do and that's the nature of hte best with finding the right drug...

But are you sure that it's not just that you're having a really awful day? That's the hard stuff about mental health meds is that so frequently the symptoms coincide with the side effects and it can be hard to figure out which is happening....whether you need more meds to take it away or whether the meds are causing it. I'm just wondering b/c 2 days at the minimal dosage is so quick to have a reaction.

That said, if SSRIs were bad, there are definitely other options out there. Are you working with a psychiatrist?

Link to comment
Share on other sites

Sounds like a mixed state to me. I get this when Im on an SSRI that doesnt agree with me. You might want to think about switching to something else, depending on what your doc suggests. For me, raising the dose made it worse on zoloft, but better on lexapro. Im not sure what effexor would do. =(

My mom could barely stand me today because I'm so irritable/moody...and let me tell you, it's BAD. I'm actually kind of afraid to even continue taking this because I've never had such a strong mental reaction to any med and although yes maybe it'll settle down, I don't know that I want to take that risk, especially since the drug info sheet says "CONTACT THE DOCTOR AT ONCE if new, worsened, or sudden symptoms such as depressed mood; anxious, restless or irritable behavior; panic attacks; or any unusual change in mood or behavior occur." That pretty much describes what's happened to me to a T...so I'm gonna have to call my doctor first thing tomorrow morning.

Link to comment
Share on other sites

I don't want this to sound like I'm doubting that really bad side effects happen...obviously they do and that's the nature of hte best with finding the right drug...

But are you sure that it's not just that you're having a really awful day? That's the hard stuff about mental health meds is that so frequently the symptoms coincide with the side effects and it can be hard to figure out which is happening....whether you need more meds to take it away or whether the meds are causing it. I'm just wondering b/c 2 days at the minimal dosage is so quick to have a reaction.

That said, if SSRIs were bad, there are definitely other options out there. Are you working with a psychiatrist?

I'm pretty sure it's not just a bad day. I was a bit irritable yesterday and I thought that it was just because of my lack of sleep the night before...and then today has just been awful! I have had a reaction that quickly to a minimal dose of a drug before (10mg of Celexa), so it's definitely possible.

I'm working with a GP, but I plan on talking to a psychiatrist ASAP.

Sounds like a mixed state to me. I get this when Im on an SSRI that doesnt agree with me. You might want to think about switching to something else, depending on what your doc suggests. For me, raising the dose made it worse on zoloft, but better on lexapro. Im not sure what effexor would do. =(

My mom could barely stand me today because I'm so irritable/moody...and let me tell you, it's BAD. I'm actually kind of afraid to even continue taking this because I've never had such a strong mental reaction to any med and although yes maybe it'll settle down, I don't know that I want to take that risk, especially since the drug info sheet says "CONTACT THE DOCTOR AT ONCE if new, worsened, or sudden symptoms such as depressed mood; anxious, restless or irritable behavior; panic attacks; or any unusual change in mood or behavior occur." That pretty much describes what's happened to me to a T...so I'm gonna have to call my doctor first thing tomorrow morning.

I don't know know...I'm gonna have to call and talk tomorrow.

Link to comment
Share on other sites

Yeah...I'm not sure when that'll be...I need to try and get a hold of whoever I need to talk to at my school's counseling center because they have a consulting pdoc so that would mean that a) I could get seen quicker and b) it's convenient and free.

Link to comment
Share on other sites

Sounds like a mixed state to me. I get this when Im on an SSRI that doesnt agree with me. You might want to think about switching to something else, depending on what your doc suggests. For me, raising the dose made it worse on zoloft, but better on lexapro. Im not sure what effexor would do. =(

My mom could barely stand me today because I'm so irritable/moody...and let me tell you, it's BAD. I'm actually kind of afraid to even continue taking this because I've never had such a strong mental reaction to any med and although yes maybe it'll settle down, I don't know that I want to take that risk, especially since the drug info sheet says "CONTACT THE DOCTOR AT ONCE if new, worsened, or sudden symptoms such as depressed mood; anxious, restless or irritable behavior; panic attacks; or any unusual change in mood or behavior occur." That pretty much describes what's happened to me to a T...so I'm gonna have to call my doctor first thing tomorrow morning.

No, this really doesn't sound like a mixed state at all. It sounds mostly like just kind of a crappy mood, or a crappy day. At this point, it's really unlikely that the effexor is doing much of anything. That said, if you're concerned, it's always best to check with your pdoc.

Link to comment
Share on other sites

I called my doctor's office and spoke to a nurse. She told me not to take my pill today, and she's having my doctor give me a call sometime today.

...and now I want to get back in bed because I definitely did not sleep well last night, I'm tired, and I have a headache that feels like both sides of my head are being squeezed in by someone's hands.

Link to comment
Share on other sites

How long have you been on it now? You might experience some discontinuation symptoms.

Good call on contacting the doc.. I didnt when I had problems the last time and I almost lost my job since I had such a bad temper =(

Link to comment
Share on other sites

My doctor did end up calling me today, around 6pm, and he said to go off everything but my Xanax as needed for at least a couple of weeks and reevaluate then. That doesn't seem like a great idea, and I was already thinking about going to a psychiatrist, so I'm going to try and get in to see one ASAP. My friend gave me the name and number of his psychiatrist who he says is really good, and I'm also going to see what my school's counseling center can do for me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...